Go Back   Natural Medicine Talk > Health > Heart Health

Reply
 
Thread Tools Display Modes
  #16  
Old 04-29-2006, 01:25 AM
bifrost99 bifrost99 is offline
Beloved Mentor
 
Join Date: Apr 2006
Posts: 555
bifrost99 will become famous soon enough
Default

Eve,



First off, I'm no human doctor, so include that consideration when deciding on what to do with my ideas. 8)

I find the use of beta adrenergic blockers really questionnable. It only relieves the symptoms (blood pressure), not the cause. Blood pressure is a response of the circulatory system to a need by the body. To decrease blood pressure by making the heart beat more weakly (as what beta blockers do) ignores the need for more circulation. So the body will keep trying to fight the effect of the beta blocker and similar drugs.

Besides, make the heart beat more weakly to prevent a heart attack??? I find that illogical. A heart attack means the heart muscles lacked nutrients, usually because of blockage. Making the heartbeat weaker will only mean less nutrients for the heart. What kind of approach is that? It's no different from putting the body into a state of circulatory shock!

Look at the "side effects" listed here:

http://www.tmc.edu/thi/betameds.html

They're all the result of a weaker heart! something entirely expected when we weaken the heart beat. They're no side effects at all -- they're the main effect.

As for "overworking" the heart -- well, it's there to do the work of maintaining circulation. If we hinder it with drugs like beta blockers, it would still try to fulfill its function and we find ourselves fighting with our own recovery. The drugs are what looks more to me as adding work to the heart. The BP reading may make the doctors think the heart is not "overworked" but you can bet on it that the heart is desperately trying to maintain circulation.

Is your blood pressure high? If not, then don't take beta blockers "routinely" or as a "heart attack preventive." If yes, then you could try the breathing exercise based on the Resp-e-rate device: for at least 15 minutes a day, consciously breathe deeply so that you breathe less than 10 breaths a minute, with exhalation times around double that of inhalation times.

I would surmise that the reason this is effective is because the body gets to be oxygenated properly (nutrient supplied) and carbon dioxide waste is eliminated. If the body gets the nutrient, then the heart would be signalled that it no longer has to beat that hard, and the BP normalizes.

Another possible explanation is that the phases of breathing (inhalation, exhalation, or even including breath holding) balance the sympathetic and parasympathetic nervous system signals, so that body functions, including blood pressure, normalize (from "The Science of Breath").

As for clot prevention, father and son Drs. Shute have discovered that vitamin E (at doses of 400 to 2000 iu per day) is an effective preventive and "dissolver" of intravascular clots, without causing bleeding. (Vitamin E for Ailing and Healthy Hearts)

So we have some non-drug options to deal with blood cholesterol levels, hypertension, and intravascular clots. These ideas are just for starters. A lot more can be added. See if they can work for you. :wink:

Gerry
Reply With Quote
  #17  
Old 05-27-2010, 04:46 PM
JDeanhardt JDeanhardt is offline
Observer
 
Join Date: May 2010
Posts: 1
JDeanhardt is on a distinguished road
Default

Did you know Statins (like Lipitor) are extracted from mushrooms? I would read the full list of side effects of Lipitor here: http://www.abconlinepharmacy.com/ns/...oduct1011-c-p1

It sounds like you are experiencing joint pain though, not muscle pain, if it is located in your knee.
Reply With Quote
Reply
Please reply to this thread with any new information or opinions.

Thread Tools
Display Modes


Similar Threads
Thread Thread Starter Forum Replies Last Post
Side effects of Tamiflu jw8725 Colds, Flu & Fever 5 10-12-2011 01:56 AM
Warfarin Interactions & Side Effects Bell Heart Health 1 01-16-2010 10:50 AM
Lithium side effects and inositol Dreamline Mental Health 2 09-23-2009 07:35 AM
Bad Side Effects showing up from HPV Vaccine scorpiotiger General Discussions 1 07-17-2008 08:47 AM
Alendronate side effects Xania Cancer 2 04-09-2008 04:20 PM